Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 132, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 7, 2021, 5:19 PM CDT for Lafourche Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 5:19 PM CDT (22:19 UTC)
- Expired
- Jul 7, 2021, 5:45 PM CDT
- In force
- 26 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lafourche Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1224 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
091 WUUS54 KLIX 072219 SVRLIX LAC057-072245- /O.NEW.KLIX.SV.W.0132.210707T2219Z-210707T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service New Orleans LA 519 PM CDT Wed Jul 7 2021 The National Weather Service in New Orleans has issued a * Severe Thunderstorm Warning for... East central Lafourche Parish in southeastern Louisiana... * Until 545 PM CDT. * At 519 PM CDT, a severe thunderstorm was located over Galliano, moving east at 15 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Galliano, Cut Off and Golden Meadow. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2940 9041 2949 9034 2944 9018 2932 9028 TIME...MOT...LOC 2219Z 288DEG 12KT 2941 9033 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$
1 follow-up statement
657
WWUS54 KLIX 072242
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
542 PM CDT Wed Jul 7 2021
LAC057-072252-
/O.EXP.KLIX.SV.W.0132.000000T0000Z-210707T2245Z/
Lafourche LA-
542 PM CDT Wed Jul 7 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAFOURCHE PARISH
WILL EXPIRE AT 545 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 2940 9041 2949 9034 2944 9018 2932 9028
TIME...MOT...LOC 2242Z 288DEG 12KT 2939 9025
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:26 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 7, 3:26 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 326 PM CDT Wed Jul 7 2021 .SHORT TERM... Tonight through Saturday... Tonight, rain showers and storms will be dissipating by the evening hours and will continue to diminish after sunset. The rest of the evening is expected to be fairly dry. Thursday through Saturday, Gulf moisture and summertime pattern will dominate the area for the next few days. Southerly surface winds will help to enhance moisture advection and warm air advection into the area, which will increase the lifting in the environment. Some weak upper level divergence, mainly on Thursday, will help to enhance the buoyancy and efficiency of any rainfall that will develop. PW values will remain above the 75th percentile (around 2.10) Thursday and Friday as well. Saturday PW values will be lower than the 75th percentile (1.8). Overall, looking at the models and the parameters, there will be the potential for locally heavy rainfall inside thunderstorm development, particularly Thursday and Friday. The best chances for some of this locally heavy rainfall will be during the afternoon peak daytime heating hours every day for the next few days. There will be the potential for higher rainfall rates as well inside of scattered thunderstorm development over the next few days. While severe weather is not expected, lightning and gusty winds will also be a concern inside these storms where they develop. Waterspouts will also be a concern over the marine waters. MSW .LONG TERM... Sunday through Wednesday... An upper level low pressure system is expected to move through the area Sunday and linger into Monday, enhancing rainfall chances these days. There is some uncertainty in the models regarding the strength of the ridge that could push into the area. But general model consensus lately has shown the ridge backing off a bit, providing more influence for enhanced rainfall continuing into the weekend as well. Southerly surface winds will help to enhance the warm air advection and moisture advection over the area, which will enhance the lifting in the environment. The best chances for higher rainfall amounts will be Sunday overnight into Monday morning. PW values will be hovering around or above the 75th percentile according to the SPC sounding climatology mainly Sunday night into Monday morning. As this system moves through, there will be the potential for heavy rainfall and higher rainfall rates inside of thunderstorms that develop. Lightning and gusty winds will also be a concern. Waterspouts over the marine areas will be a hazard that will be possible as well inside thunderstorms over the marine waters. Tuesday and Wednesday, summertime pattern returns to dominate the area. Scattered showers and storms will be possible each day, mainly during the peak daytime heating afternoon hours. Southerly surface winds will help to continue to enhance lifting and moisture advection in the environment. Locally heavy rainfall will be possible inside stronger thunderstorm development. Lightning and gusty winds will be a concern as well. Waterspouts will also likely be a concern over the marine waters. MSW && .AVIATION... 18Z TAF Package... MVFR conditions prevail at all area airports. Temporary periods of showers and storms will cause lower visibilities, MVFR conditions, and lower ceilings at all area airports this afternoon into the evening hours. VFR conditions will return by the morning hours tomorrow at all area airports. MSW && .MARINE... Tonight through next Wednesday, winds will be moderate (<15 knots) and southerly to southeasterly. Wave heights will correspond to the wind speeds and will be mainly 2 feet or less. MSW && .PRELIMINARY POINT TEMPS/POPS... MCB 72 87 73 84 / 40 60 30 70 BTR 74 87 73 84 / 50 60 40 70 ASD 74 87 76 86 / 40 50 30 70 MSY 78 88 78 87 / 40 60 30 70 GPT 75 87 76 86 / 50 40 30 70 PQL 74 87 76 85 / 60 40 30 70 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 9:18 PM CDT | Areal Flood Advisory | LIX | Saint Tammany, Washington | 2 hr |
| Jul 7, 2:51 AM CDT | Areal Flood Advisory | LIX | Saint Tammany | 3 min |
| Jul 7, 2:54 AM CDT | Flash Flood Warning | LIX | Saint Tammany | 3 hr |
| Jul 7, 10:39 AM CDT | Special Marine Warning | LIX | 66 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.